Vol. 70, No. 2, 1977

Recent Issues
Vol. 329: 1
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Online Archive
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author index
To appear
Other MSP journals
Continuous images of weakly compact subsets of Banach spaces

Yoav Benyamini, Mary Ellen Rudin and Michael L. Wage

Vol. 70 (1977), No. 2, 309–324

We give a positive answer to a problem of Lindenstrauss by showing that the family of compact Hausdorff spaces which are homeomorphic to weakly compact subsets of Banach spaces (Eberlein compacts) is stable under continuous images. This is equivalent to the fact that a Banach space E is a subspace of a WCG space iff the unit ball of E is an Eberlein compact when equipped with the w-topology. We also study some topological properties of Eberlein compacts.

Mathematical Subject Classification
Primary: 46B05, 46B05
Received: 15 September 1976
Published: 1 June 1977
Yoav Benyamini
Mary Ellen Rudin
Michael L. Wage